Hair Loss/Telogen Effluvium 27/f
I have written to you before about my Telogen Effluvium caused by stopping birth control pills. My hair has grown enough so that my scalp is more covered in the part lines and above my ears. (The TE stopped in November of 2012, so it's been about 8 months of normal shedding.) The density is still very thin, but I remember you saying it would take quite a while for the density to increase, so I am impatiently waiting for another year to go by.
My question is, sometimes I shed shorter tapered hairs (about 3-4 inches and shorter) when I shampoo, which I assume is new growth. Is this normal or should I be worried? I have read something about "intermediate" hairs, could they be intermediate hairs? They also have the white bulbs at the root end.
I still see new sprouts of hair every month so I'm hoping for a decent recovery since I have no hair loss in my family.
Thank you for your help!
The shorter hairs have been growing 6 yo 8 months if they are 3 to 4 inches long. Normally a hair will grow for 4 to 6 years before deciding to change its life cycle, fall out and then restart. If these are a small minority of only 10% or so I would not worry about them as they are simply hairs trying to adapt to a new life cycle and some have to start over again. If there are more than 10% then I'd wonder if the shafts have been broken by some external factor such as the overuse of a hair dryer, or there may be something else stressful to your body which is telling them to stop growing. A change of one birth control pill for another , or some other medication started a month or two ago could do this.